Thank you Katherine for responding to my post. I was on rifampin and
ethambutol and azithromycin for 1 year, it didn’t stop the spread of the
mac besides having bronchitatsis. So then I met with Dr. Aksamit, he is
wonderful, knowledgeable and kind, the best! I was taken off azithromycin
and rifampin, which turned my urine yellow, and put on claritromycin and
rifabutin and ethambutol again. The rifabutin I feel turned my skin
bronze. I was on those meds since last June. I had to go to the
ophthalmologist every 3 months. Now I wonder about my eyes as I too can
not read the green overhead signs or the smaller ones. The eye doctor
would always ask me if my sight has changed, I did mention I couldn’t read
the street signs until I was right below them. I wasn’t taken off
ethambutol though. Just recently the concern over the bronze skin color,
the doctor took me off all 3 meds plus crestor. I was wondering if anyone
else out there took rifabutin and if their skin as well as urine turned
bronze. I am getting some more tests done to figure the yellowing all out.
I seen that you did the amikacin 2 ml inhaled 3 x a week plus. Did that
have clofazimine in it? I guess there is a possible enrollment into the
liposomal amikacin trial. How was that? Was it awful? Bad taste in your
mouth? Please tell me something about it as I think I might be going to be
doing something like that.
Since I was due for cataract surgery, that might be why I couldn’t see
that well. I have had it done, will see if the signs are any better when
I get my new glasses.
Do you have to have oxygen? I have difficulty with shortness of breath
after a brief walk, very brief. But my oxygen level is 98, that’s good.
I am not on oxygen, thank the lord. My only problem is being tired and
sleeping for 2 1/2 hours most every day. My appetite isn’t very good, but
I eat small portions, did you lose weight at all? I did. Am now taking
Ensure, Enlive with lots of good nutrients in it. So thankful you take the
time to answer people. You are a saint!